MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM LCP® STRAIGHT WRIST PLATE 170MM; PLATE,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM LCP® STRAIGHT WRIST PLATE 170MM; PLATE,FIXATION,BONE
Model Number SD242.003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.Date of postoperative plate breakage is an unknown date in year 2018.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, a 2.4mm locking compression plate straight wrist plate implant, locking screws and cortex screws were removed after fixation failure due to breakage of the plate at the joint line.On (b)(6) 2018, the initial surgery, was performed wherein the surgeon implanted the plate, locking screw and cortex screws.On (b)(6) 2018 radiology images were taken and showed a breakage of plate.Patient status unknown.Hardware was removed successfully.Concomitant devices reported: unknown 2.4mm locking screws (part/lot number unknown, quantity: 5).Unknown 2.4mm cortex screw (part/lot number unknown, quantity: 1).Unknown 2.7mm cortex screws (part/lot number unknown, quantity: 2).This report is for one (1) 2.4mm lcp straight wrist plate 170mm.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Dhr review was completed.Part number: sd242.003 , lot number: h554776 , part manufacture date: 26-feb-2018 , manufacturing location: elmira , part expiration date: n/a , nonconformance noted: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 2.4mm lcp straight wrist plate 170mm product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition this lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.The implant was received with the reported condition of ¿broken (2+ pieces) post operatively: rm the following investigation flow was performed: broken it was visually observed that the implant had a roughly transverse break through the 6th hole.The balance of the device shows surface scratching and is consistent with implant and subsequent explant.The complaint condition is confirmed and the received condition agrees with the complaint description.The cause of the issue could not be definitively traced to use error, misuse/abuse, non-compliance, postoperative trauma.Dimensional inspection: drawing: width of plate: 7.5 +0.2/- 0.1 mm , thickness of plate: 2.6 +0.1/-0.2 mm.Measured dimensions: width (towards lot number): 7.58 mm; conforming , width (away from lot number): 7.60 mm; conforming , thickness (towards lot number): 2.55 mm; conforming , thickness (away from lot number): 2.59 mm; conforming.Device used: calipers.A device history review, was performed for the returned implant¿s lot number and no mrrs, ncrs or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.A review of the current design drawing and the drawing revision at the time of manufacture was performed: top level; no issues were identified.Based on the available information it is not possible to determine a definitive root cause for the complaint condition.The raw material certificate was reviewed, and the used material was according to the specification of the device.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.The wrist fusion plate design and clinical risk management (dcrm) document was reviewed and found to adequately address the complaint condition device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Code 3191 used to capture required surgical intervention and device removal.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant devices: 2.4mm cortex screw 10mm (part: 201.760, lot: unknown, quantity: 1), 2.7mm cortex screw 16mm (part: 202.876, lot: unknown, quantity: 2), 2.4mm locking screw 14mm (part: 212.814, lot: unknown, quantity: 3), 2.4mm locking screw 12mm (part: 212.812, lot: unknown, quantity: 1), 2.4mm locking screw 10mm (part: 212.810, lot: unknown, quantity: 1).

Brand Name
2.4MM LCP® STRAIGHT WRIST PLATE 170MM
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7923583
Report Number2939274-2018-54018
Device Sequence Number11131042
Product Code HRS
UDI-Device Identifier10886982003638
UDI-Public(01)10886982003638
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K040588
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSD242.003
Device Catalogue NumberSD242.003
Device Lot NumberH554776
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2018
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer10/03/2018
10/26/2018
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date10/18/2018
10/26/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;